Tennessee, 2017Funnel Cloud in Tennessee, March 26, 2017
March 26, 2017 · NWS OHX · 1 event in 1 county or zone
A video posted to social media showed a small funnel cloud occurred in eastern Robertson County associated with a developing shower. No touchdown or damage occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A video posted to social media showed a small funnel cloud occurred in eastern Robertson County associated with a developing shower. No touchdown or damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 26, 11:29 AM CST, 16 minutes earlier.
Area forecast discussion, Mar 26, 11:29 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1229 PM CDT Sun Mar 26 2017
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Quick update this morning to adjust to current obs and radar
trends. Upper low is working its way out of the region towards the
Great Lakes, which will decrease precip chances as the day
progresses. Precip will mainly be confined to areas east of I-65
this morning, and the Plateau during the afternoon. Left in
mention of isolated thunder out east since models keep small
amounts of instability over that area this afternoon. Some
lingering isolated showers/sprinkles may impact other areas around
the mid state this morning and early afternoon as well. Updated
pops and temps slightly to match, otherwise, no other changes to
the forecast today.
&&
.AVIATION...
18Z TAF DISCUSSION.
Conditions look to improve to VFR this afternoon as the upper low
continues to work its way out of the region to the northeast. KCSV
will likely see MVFR/IFR cigs the longest, but model consensus has
VFR cigs by mid afternoon. Current satellite trends and upstream
obs has MVFR cigs, but hopefully increasing winds can help mix out
the low levels and allow for VFR cigs at all terminals this
afternoon. Conditions look to remain VFR overnight, however fog
will be a possiblity at all terminals after 09Z through 13Z or so.
KCSV has the highest chances for fog, but KCKV is not far behind.
Chances for showers and thunderstorms will move in tomorrow
morning, and increase in coverage later in the afternoon. Put in
mention of VCSH for now at KBNA and KCKV until more certainty on
timing with later model runs.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........Barnwell
Hazardous weather outlook, Mar 26, 9:59 AM CST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1059 AM CDT Sun Mar 26 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-271030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1059 AM CDT Sun Mar 26 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Strong to severe thunderstorms are possible Monday afternoon and
evening, especially for areas along and west of I-65. Damaging
straight line winds and hail are the main threats.
Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary Monday afternoon and again on
Thursday.
Funnel Cloud, Robertson
- When
- March 26, 11:45 AM CST
- Where
- Robertson County, 10 mi E of Springfield
- Reported by
- Social Media
- Coordinates
- 36.500, -86.700
A video posted to a Nashville TV station Facebook page showed a small funnel cloud 10 miles east of Springfield. No touchdown or damage occurred. Time estimated.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 26 to 27, 2017$2.6 million · 4.25 in hail · 87 events
- Tornado and Hail in Ohio, March 26, 2017$30,000 · EF1 · 5 events
- Tornadoes and Hail in Oklahoma, March 26, 2017$3,000 · EF0 · 41 events
- Hail and Damaging Wind in Oklahoma, March 26, 2017$15,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kansas, March 26, 2017$11,000 · 1 in hail · 11 events
- Damaging Winds in Arkansas, March 26 to 27, 201756 kt wind · 4 events
- Hail and Strong Wind in Kentucky, March 26, 2017$5,000 · 1 in hail · 3 events
- High Wind in Texas, March 26, 201756 kt wind · 3 events
- Winter Weather in Michigan, March 26 to 27, 20172 events
- Damaging Wind in North Carolina, March 26, 201750 kt wind · 1 event
- Tornado in Puerto Rico, March 26, 2017EF0 · 1 event
- High Wind in New Mexico, March 26, 201750 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690292.